# SDR 2020FA0000108

- Difficulty date: May 21, 2019
- Submitted: February 4, 2020
- Operation: General aviation
- Aircraft: N8716U
- Make and model: Cessna 172F
- Aircraft serial: 17252620
- Engine: Cont O300D
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Part number: 050011821
- Condition: Chafed
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION THE MAIN FUEL LINE IN THE COCKPIT BELOW THE COPILOT LEFT RUDDER WAS FOUND TO BE CHAFED BY THE RIGHT STEERING ROD.  AS THE STEERING ROD STROKES TO COMMAND RUDDER AND NOSE WHEEL POSITION, THE ROD WEARS AGAINST THE FUEL LINE.  OUR LINE WAS FOUND TO BE ABOUT 95% WORN THROUGH THE WALL OF TUBE.  INSTALLATION IS POSSIBLE ORIGINAL, BUT THERE IS NO WAY OF TELLING FOR SURE.  LINE CAN BE RE-CLOCKED CLOCK-WISE TO PROVIDE 3/9 TO 1/2 INCH CLEARANCE TO STEERING ROD.  RECOMMEND THAT AS A MINIMUM AN INSPECTION POINT ADDED TO CHECK CLEARANCE DURING ANNUAL INSPECTION.  CONSEQUENCE OF FAILURE:  SHOULD THE LINE WEAR THROUGH AND RUPTURE, FUEL WOULD LEAK INTO THE COCKPIT BELOW THE FLOOR.  POTENTIAL FIRE HAZARD.  IF NO FIRE, FUEL FUMES MAY DICTATE THAT THE PILOT SHUTOFF FUEL SELECTOR VALVE.  THIS WILL TERMINATE FUEL TO THE ENGINE STOPPAGE.  IN FLIGHT, THIS WOULD DICTATE A FORCED LANDING.
